Alert archive / Pennsylvania / Lake Effect Snow Advisories in 2007
Lake Effect Snow Advisory 13, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Dec 17, 2007, 3:45 AM EST for Crawford County, Erie County, Pennsylvania. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2007, 3:45 AM EST (08:45 UTC)
- Expired
- Dec 17, 2007, 3:00 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
Counties Crawford County, PA, Erie County, PA
The radar
The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 170845 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 345 AM EST MON DEC 17 2007 PAZ001>003-171645- /O.CAN.KCLE.WS.W.0006.000000T0000Z-071217T0900Z/ /O.NEW.KCLE.LE.Y.0013.071217T0845Z-071217T1700Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 345 AM EST MON DEC 17 2007 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. WIDESPREAD HEAVY SNOW HAS ENDED ACROSS NORTHWEST PENNSYLVANIA BUT LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS. LOCALIZED AREAS OF UP TO 5 INCHES OF NEW SNOW WILL BE POSSIBLE BEFORE NOON TODAY ESPECIALLY AWAY FROM LAKE ERIE. SNOW WILL BEGIN TO TAPER OFF THIS AFTERNOON. SOME AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE TODAY. UNTREATED ROADS AND ROADS EXPOSED TO BLOWING AND DRIFTING SNOW WILL REMAIN SNOW COVERED AND VERY SLIPPERY. USE EXTREME CAUTION AND ALLOW EXTRA TIME IF YOU HAVE TO TRAVEL. IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ011>014-089-170945- /O.CAN.KCLE.BS.Y.0002.000000T0000Z-071217T0900Z/ CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- INCLUDING THE CITIES OF...CLEVELAND...MENTOR...CHARDON... JEFFERSON...ASHTABULA 345 AM EST MON DEC 17 2007 ...BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE BLOWING SNOW ADVISORY. SCATTERED LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH THE MORNING HOURS. WHILE AREAS OF BLOWING AND DRIFTING SNOW WILL BE POSSIBLE THIS MORNING...WINDS SHOULD GRADUALLY WEAKEN AND CONDITIONS SHOULD CONTINUE TO IMPROVE THROUGH THE MORNING HOURS. MOTORISTS SHOULD CONTINUE TO USE CAUTION IF TRAVELING THIS MORNING. $$
1 follow-up statement
000 WWUS41 KCLE 171522 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1022 AM EST MON DEC 17 2007 PAZ001>003-172000- /O.EXT.KCLE.LE.Y.0013.000000T0000Z-071217T2000Z/ NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE 1022 AM EST MON DEC 17 2007 ...LAKE EFFECT SNOW ADVISORY NOW IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... LAKE EFFECT SNOW SHOWERS WILL CONTINUE THROUGH INTO THE EARLY AFTERNOON HOURS. TWO TO LOCALLY 4 INCHES OF NEW SNOW IS POSSIBLE THIS AFTERNOON BEFORE THE SNOW TAPERS TO FLURRIES. THE NORTHWEST FLOW WILL TURN TO THE WEST THIS AFTERNOON...AS IT DOES THE SNOW BANDS WILL SHIFT TO THE NORTH. SOME AREAS OF BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE TODAY. UNTREATED ROADS AND ROADS EXPOSED TO BLOWING AND DRIFTING SNOW WILL REMAIN SNOW COVERED AND VERY SLIPPERY. $$
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Dec 16, 11:50 PM EST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 16, 11:50 PM EST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1150 PM EST SUN DEC 16 2007 .SYNOPSIS... STRONG LOW PRESSURE DEPARTING THE AREA. WRAP AROUND SNOW AND GUSTY WINDS BLOWING/DRIFTING THE SNOW WILL CONTINUE THROUGH THE EVENING BEFORE DIMINISHING SOME OVERNIGHT. EVENT WILL TRANSITION TO A LAKE EFFECT EVENT THIS EVENING. HIGH PRESSURE WILL BUILD INTO THE AREA MONDAY AND MOVE EAST TUESDAY. && .NEAR TERM /THROUGH MONDAY/... LOTS GOING ON BUT THE MAJORITY OF THE STORM WINDING DOWN. NOT PRACTICAL USING OUR SOFTWARE TO ISSUE NEW FORECAST OR BULLETIN UNTIL AFTER THE EXISTING HEADLINES EXPIRE SO WILL UPDATE PRODUCTS AS SOON AS POSSIBLE AFTER 10 PM. SUBSIDENCE HAS DEVELOPED ON BACK EDGE OF THE STORM SYSTEM AND DEWPOINTS DROPPING AND WINDS STILL GUSTING NE OH/NW PA ALTHOUGH BELOW WIND ADVISORY CRITERIA EXCEPT PERHAPS NEAR LAKE ERIE. DEEP SYNOPTIC MOISTURE EXITING AND SHORT NW FETCH OFF LAKE ERIE COMBINED WITH SUBSIDENCE AND MUCH DRIER AIR IS CUTTING OFF THE MAJORITY OF THE LAKE EFFECT. BOUNDARY LAYER FLOW SHOULD CONTINUE TO BACK OVERNIGHT AND SOME UPSTREAM SEEDING FROM LAKE MICHIGAN WILL EVENTUALLY REDEVELOP SOME NEW LAKE EFFECT BUT NOT TO THE EXTENT THAT ANY HEAVY SNOW WILL REDEVELOP. THE EXCEPTION IS THE LAKE HURON BAND WHICH I BELIEVE WILL STAY MAINLY IN NW PA ESPECIALLY IF THE WIND CONTINUES TO BACK. SO WILL DROP THE WINTER STORM WARNING FOR ALL BUT ERIE AND CRAWFORD PA AND REPLACE THE NE OHIO SNOWBELT COUNTIES WITH A BLOWING SNOW ADVISORY SINCE ANY NEW SNOW WILL BE TRIVIAL BUT BLOWING SNOW WILL STILL BE A PROBLEM MUCH OF THE NIGHT. NICE HOLE IN THE CLOUDS FROM SE LWR MI ACROSS MUCH OF NW/N CNTRAL OHIO. THIS SHOULD TEND TO FILL IN OVERNIGHT FROM LAKE EFFECT CLOUDS FROM LAKE MICHIGAN AND SOME STRATOCUMULUS SPREADING SE FROM THE UPPER MIDWEST BUT WILL SIMPLY CALL IT P CLOUDY ACROSS NW AND N CENTRAL OHIO FOR THE REMAINDER OF THE NIGHT. MIN TEMP FCST LOOKS GOOD. WEST FLOW AND WEAK WARM ADVECTION COULD ACTUALLY CAUSE THE LAKE EFFECT CLOUDS/SNOW TO INCREASE A BIT MONDAY BUT NOTHING SIGNIFICANT EXPECTED...MAYBE AN INCH OR TWO IN THE SNOWBELT. WEAK UVV ASSOCD WITH WARM ADVECTION WILL LIKELY CAUSE STRATOCUMULUS TO CONTINUE TO FILL BACK IN ACROSS MOST OF THE AREA ALTHOUGH THE SOUTHERN COUNTIES (SOUTH OF RT 30) MAY SEE PARTIAL SUNSHINE ON MONDAY AND ANY LOCATION COULD SEE A FEW PEAKS. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... HIGH PRESSURE RIDGE BUILDS IN MONDAY AND SWITCHES THE WINDS TO THE WEST AND THAT WILL BEGIN TO DECREASE THE LAKE EFFECT OR AT LEAST LIMIT IT TO THE LAKESHORE EAST OF CLE WITH THE WESTERLY FLOW. WITH TIME DURING THE DAY INVERSION LOWERS AND LAKE EFFECT SHOULD TAPER. OTHERWISE THE HIGH PRESSURE CONTINUES TO BUILD ACROSS THE AREA MONDAY NIGHT AND MOVES EAST TUESDAY WITH DRY WEATHER. KEPT THE TREND OF COLDER TEMPERATURES THAN MOS INDICATES ESPECIALLY FOR WESTERN COUNTIES WITH SNOW COVER AND SOME BREAKS IN THE CLOUDS. TUESDAY NIGHT CLIPPER APPROACHES/MOVES ACROSS THE GREAT LAKES WITH CHANCE OF SNOW SHOWERS. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEAK CLIPPER PASSING NORTH OF THE AREA ON WEDNESDAY SHOULD BRING LIGHT SNOW TO THE AREA AS IT PASSES. PROGRESSIVE PATTERN THEN CONTINUES THROUGH THE PERIOD. FIRST LOW MOVES UP THE OHIO VALLEY EARLY ON FRIDAY WITH SECOND LOW CLOSE TO THE SAME PATH MOVING THROUGH ON SUNDAY. BOTH SYSTEMS MOVE THROUGH WITH MARGINAL TEMPERATURES AS FAR AS PRECIPITATION TYPE ARE CONCERN. FIRST SYSTEM ON FRIDAY LITTLE COLDER THAN SECOND SYSTEM ON SUNDAY TAKING SLIGHTLY MORE NORTHERN TRACK. AT THIS TIME WILL CONTINUE TO SHOW PRIMARILY RAIN OR SNOW FOR PRECIP TYPE. NOT TOO MUCH CHANGE IN TEMPERATURES FROM PREVIOUS FORECAST...HIGHS GENERALLY MID AND UPPER 30S AND LOWS IN THE 20S. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... LAKE EFFECT SNOW SHOWERS CONTINUE TO DIMINISH WITH THE BEST BAND NOW AFFECTING NW PA. DRIER AIR HAS CLEARED OUT WESTERN TAF SITES. LAKE EFFECT SHSN WILL CONTINUE INTO MONDAY BUT SHOULD BE ON THE LIGHT SIDE. QUESTION IS EXACTLY WHERE BEST BAND OF SHSN WILL BE. FLOW OFF OF LAKE HURON ACROSS LAKE ERIE SHOULD CONTINUE TO AFFECT AREAS NEAR ERI SO WILL HIT THE ERI TAF THE HARDEST. AS WINDS DIMINISH MORE REST OF TONIGHT FOR EASTERN TAFS THE REMAINING BLSN SHOULD END WITH ALL BUT ERI SEEING PREDOMINATELY VFR CONDITIONS MOST OF THE TIME. HIGH PRESSURE MOVING UP THE OHIO VALLEY WILL PUSH ANY LEFTOVER LAKE EFFECT SHSN EAST OF ERI MONDAY EVENING ALLOWING VFR TO PREVAIL FOR ALL TAF SITES. OUTLOOK...VFR CONDITIONS SHOULD HOLD THROUGH TUESDAY. CLIPPER PASSES NORTH OF THE AREA TUESDAY NIGHT LIKELY TO SEE MVFR CIGS AND VSBY WITH LIGHT SNOW TUESDAY NIGHT AND WEDNESDAY. ANOTHER LOW MOVES NORTHEAST THROUGH THE AREA LATE THURSDAY WITH WIDESPREAD MVFR/IFR CONDITION IN MIXED PRECIP LIKELY. && .MARINE... TIGHT PRES GRADIENT ACROSS THE LAKE WITH THE 989MB LOW OVER WRN NY STATE. THE GRADIENT SHOULD DIMINISH RAPIDLY OVERNIGHT INTO MONDAY MORNING AS THE LOW JUMPS TO THE NEW ENGLAND COAST. WILL KEEP THE NORTHWEST GALES TO 45 KT THIS EVENING...BUT DIMINISH TO 35 KT GALES BY MORNING. COULD SEE A FEW STORM FORCE GUSTS LATE THIS AFTN AND THIS EVENING...BUT NOT WIDESPREAD ENOUGH TO UPGRADE TO A STORM WARNING. BY NOON ON MONDAY...WINDS SHOULD BE BELOW 30 KT. IN ADDITION...THE WINDS WILL SLOWLY TURN THE SW MONDAY AS THE HIGH OVER THE PLAINS MOVES INTO THE TN VLY. A CLIPPER TYPE SYSTEM WILL MOVE THROUGH THE NORTHERN LAKES TUE WHICH WILL ALLOW SW WINDS TO INCREASE TO 15 TO 25 KT TUE NIGHT/WED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...BLOWING SNOW ADVISORY UNTIL 4 AM EST MONDAY FOR OHZ011>014-089. PA...WINTER STORM WARNING UNTIL 4 AM EST MONDAY FOR PAZ001>003. MARINE...GALE WARNING UNTIL 10 AM EST MONDAY FOR LEZ061-142>149-162>169. && SYNOPSIS...OUDEMAN NEAR TERM...KOSARIK SHORT TERM...OUDEMAN LONG TERM...RANDEL AVIATION...RANDEL MARINE...MRD
Hazardous weather outlook, Dec 16, 10:54 PM EST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1054 PM EST SUN DEC 16 2007 OHZ011>014-089-180400- CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE- 1054 PM EST SUN DEC 16 2007 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE BLOWING SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>010-017>023-027>033-036>038-047-180400- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND- WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 1054 PM EST SUN DEC 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...TONIGHT. SOME BLOWING AND DRIFTING SNOW WILL CONTINUE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001>003-180400- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 1054 PM EST SUN DEC 16 2007 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ142>144-162>164-180400- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- 1054 PM EST SUN DEC 16 2007 ...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY... ...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE LOW WATER ADVISORY AND GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE LOW WATER ADVISORY IS IN EFFECT UNTIL 10 AM MONDAY. THE GALE WARNING IS IN EFFECT THROUGH MONDAY MORNING. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE LOW WATER ADVISORY AND GALE WARNING. LEZ061-145>149-165>169-180400- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH- CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1054 PM EST SUN DEC 16 2007 ...GALE WARNING IN EFFECT UNTIL 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE GALE WARNING IS IN EFFECT THOUGH 10 AM MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE GALE WARNING.
Nearby
Lake Effect Snow Advisories in Pennsylvania, 2007Every lake effect snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.